| Model Number |
2020-00-123 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2022, when mounting the scale body on the drill guide, the team struggled for a long time.It would not sit on as the instruction said, and something seemed wrong.The team finally gave up and used the other one on the set.The feather seemed loose and incorrectly placed in the product.The team checked with sterile processing and confirmed that they had not disassembled anything on the scale body and followed the washing instructions for depuy synthes.Procedure was completed with a delay of fifteen minutes.This report is for a nav drill guide body 2.8-3.2mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the nav drill guide body 2.8-3.2mm had a loose wave spring and washer as it had come past the retainer pin within the knob.Only the threaded scale sub assembly was returned and the drill guide barrel was not returned.No other issues were identified with the returned device.The dimensional inspection was performed based on the current revision of drawings and the device met specifications.The observed condition of the nav drill guide body 2.8-3.2mm was consistent with a random component failure that may have been caused by excessive/unintended forces.A functional test could not be performed as the mating devices were not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the nav drill guide body 2.8-3.2mm as it was observed that the knob had loose wave spring and washer components and had come past the retainer pin.While no definitive root cause could be determined from the available information, it is probable that the concerned components of the nav drill guide body 2.8-3.2mm were loose due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A dhr review could not be performed as the device lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.